Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 12, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Nov 28, 2012, 3:54 PM PST. It took effect at Nov 29, 2012, 4:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2012, 3:54 PM PST (23:54 UTC)
- In effect from
- Nov 29, 2012, 4:00 PM PST
- Expired
- Nov 30, 2012, 9:50 AM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS46 KSTO 282354 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 354 PM PST WED NOV 28 2012 ...MORE SNOW ABOVE 7000 FT INTO FRIDAY... .PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY THURSDAY. PRECIPTIATION WILL INCREASE OVER LASSEN PARK AND WESTERN PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS AND FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO EXPECTED THURSDAY AFTERNOON INTO FRIDAY. PRECIPTIATION AND WINDS ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER WAVE WILL BRING ADDITIONAL PRECIPTIATION OVER THE WEEKEND. CAZ068-069-291300- /O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/ /O.NEW.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 354 PM PST WED NOV 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY. * SNOW ACCUMULATIONS: 10 TO 22 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. * TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
8 follow-up statements
585 WWUS46 KSTO 282356 CCA WSWSTO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 355 PM PST WED NOV 28 2012 ...MORE SNOW ABOVE 7000 FT INTO FRIDAY... .PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY THURSDAY. PRECIPITATION WILL INCREASE OVER LASSEN PARK AND WESTERN PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS AND FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO EXPECTED THURSDAY AFTERNOON INTO FRIDAY. PRECIPITATION AND WINDS ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER WAVE WILL BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND. CAZ068-069-291315- /O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/ /O.COR.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 355 PM PST WED NOV 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY. * SNOW ACCUMULATIONS: 12 TO 30 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. * TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
599 WWUS46 KSTO 290111 WSWSTO URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SACRAMENTO CA 510 PM PST WED NOV 28 2012 ...MORE SNOW ABOVE 7000 FT INTO FRIDAY... .PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY THURSDAY. PRECIPITATION WILL INCREASE OVER LASSEN PARK AND WESTERN PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS AND FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO EXPECTED THURSDAY AFTERNOON INTO FRIDAY. PRECIPITATION AND WINDS ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER WAVE WILL BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND. CAZ068-069-290215- /O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/ /O.COR.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 510 PM PST WED NOV 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY. * SNOW ACCUMULATIONS: 12 TO 30 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. * TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
217 WWUS46 KSTO 290122 CCA WSWSTO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 520 PM PST WED NOV 28 2012 ...MORE SNOW ABOVE 7000 FT INTO FRIDAY... .PRECIPTIATION IS TAPERING OFF BEHIND THE FIRST WAVE IN A SERIES OF SYSTEMS TO MOVE THROUGH NORTHERN CALIFORNIA. A FEW INCHES OF SNOW ABOVE 7000 FT ARE POSSIBLE WITH SHOWERS TONIGHT INTO EARLY THURSDAY. PRECIPITATION WILL INCREASE OVER LASSEN PARK AND WESTERN PLUMAS THURSDAY AFTERNOON AND OVER THE NORTHERN SIERRA THURSDAY EVENING AND CONTINUE INTO FRIDAY. THE HEAVIEST SNOW IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING FOR THE WESTERN PLUMAS LASSEN PARK AREA AND FRIDAY FOR THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO EXPECTED THURSDAY AFTERNOON INTO FRIDAY. PRECIPITATION AND WINDS ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER WAVE WILL BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND. CAZ068-069-290230- /O.CAN.KSTO.WW.Y.0025.000000T0000Z-121129T0600Z/ /O.COR.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 520 PM PST WED NOV 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY ABOVE 7000 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST FRIDAY. * SNOW ACCUMULATIONS: 12 TO 30 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 6000 TO 7000 FT AND INCREASE TO AROUND 6500 TO 7500 FT ON FRIDAY. * TIMING: SNOW WILL TAPER OFF TONIGHT THEN INCREASE AND BECOME HEAVY AT TIMES BY THURSDAY EVENING AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO TAPER OFF BY FRIDAY EVENING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LASSEN NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT...HIGHWAY 88 OVER CARSON PASS. * WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
481 WWUS46 KSTO 291130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST THU NOV 29 2012 CAZ068-069-300000- /O.CON.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 330 AM PST THU NOV 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY ABOVE 7000 FEET... * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 700 FEET WITH 2 TO 3 FEET POSSIBLE ABOVE 8500 FEET. * ELEVATION: ABOVE 7000 FEET. * TIMING: SNOW INCREASE AND BECOME HEAVY AT TIMES BY THIS EVENING AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO DECREASE BY FRIDAY EVENING. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT. * WINDS: SOUTH 25 TO 45 MPH WITH GUSTS UP TO 65 MPH OR HIGHER. * IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
486 WWUS46 KSTO 291620 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 820 AM PST THU NOV 29 2012 CAZ068-069-300030- /O.CON.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 820 AM PST THU NOV 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY ABOVE 7000 FEET... * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 7000 FEET WITH 2 TO 3 FEET POSSIBLE ABOVE 8500 FEET. * ELEVATION: ABOVE 7000 FEET. * TIMING: SNOW INCREASE AND BECOME HEAVY AT TIMES BY THIS EVENING AND CONTINUE INTO FRIDAY. PRECIPITATION IS EXPECTED TO DECREASE BY FRIDAY EVENING. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS: GUSTY WINDS COULD CAUSE BLOWING SNOW REDUCING VISIBILITIES. SLICK ROADS...CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
659 WWUS46 KSTO 292326 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 326 PM PST THU NOV 29 2012 MODERATE TO HEAVY SNOW IS EXPECTED TONIGHT INTO FRIDAY FOR THE HIGHER MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK AND THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO EXPECTED THROUGH FRIDAY AND WHEN COMBINED WITH SNOW WILL PRODUCE POOR VISIBILITY. SNOWFALL AND WINDS ARE EXPECTED TO TAPER OFF BY FRIDAY EVENING. ANOTHER STORM WILL BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND WITH SOME HIGH ELEVATION SNOW. CAZ068-069-301200- /O.CON.KSTO.WS.W.0012.121130T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 326 PM PST THU NOV 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY ABOVE 7000 FEET... * SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 7000 FEET WITH 2 TO 3 FEET POSSIBLE ABOVE 8500 FEET. * ELEVATION: ABOVE 7000 FEET. * TIMING: SNOW WILL INCREASE AND BECOME HEAVY AT TIMES THIS EVENING AND CONTINUE INTO FRIDAY. ACCUMULATING SNOW IS EXPECTED TO DECREASE BY FRIDAY EVENING. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL REDUCE VISIBILITIES. SLICK ROADS ARE EXPECTED AND CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ EK
360 WWUS46 KSTO 301131 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 331 AM PST FRI NOV 30 2012 MODERATE TO HEAVY SNOW IS EXPECTED TODAY FOR THE HIGHER MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK AND THE NORTHERN SIERRA. STRONG AND GUSTY WINDS ARE ALSO EXPECTED TODAY AND WHEN COMBINED WITH SNOW WILL PRODUCE POOR VISIBILITY. SNOWFALL AND WINDS ARE EXPECTED TO TAPER OFF BY THIS EVENING. ANOTHER STORM WILL BRING ADDITIONAL PRECIPITATION OVER THE WEEKEND WITH SOME HIGH ELEVATION SNOW. CAZ068-069-010000- /O.CON.KSTO.WS.W.0012.000000T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 331 AM PST FRI NOV 30 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 7000 FEET... * SNOW ACCUMULATIONS: AN ADDITIONAL 5 TO 11 INCHES WILL BE POSSIBLE ABOVE 7000 FEET WITH SLIGHTLY HIGHER AMOUNTS ABOVE 8000 FEET. * ELEVATION: SNOW ABOVE 7000 FEET. * TIMING: SNOWFALL WILL CONTINUE REMAINING HEAVY AT TIMES THROUGH THE DAY TODAY. ACCUMULATING SNOW IS EXPECTED TO DECREASE BY THIS EVENING. * LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK...INTERSTATE 80 OVER DONNER PASS AND HIGHWAY 50 OVER ECHO SUMMIT. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 70 MPH. * IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL REDUCE VISIBILITIES. SLICK ROADS ARE EXPECTED AND CHAIN CONTROLS OR ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL DIFFICULT. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
454 WWUS46 KSTO 301750 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 950 AM PST FRI NOV 30 2012 CAZ068-069-301900- /O.CAN.KSTO.WS.W.0012.000000T0000Z-121201T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 950 AM PST FRI NOV 30 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. SNOW ACCUMULATION IS CURRENTLY ABOVE PASS LEVELS. SNOW LEVELS ARE EXPECTED TO DROP SOME THROUGH THE DAY AS PRECIPITATION AMOUNTS DECREASE. WET SNOW ACCUMULATION UP TO 3 TO 6 INCHES IS POSSIBLE ABOVE 7000 FEET. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 9:17 AM PST, 6 hours 37 minutes earlier.
Area forecast discussion, Nov 28, 9:17 AM PST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 917 AM PST WED NOV 28 2012 .SHORT TERM DISCUSSION... THE FIRST OF A SERIES OF STORMS...A NEGATIVELY TILTED WAVE IS MOVING THROUGH THE AREA TODAY. ADDITIONAL WAVES ARE EXPECTED TO MOVE THROUGH THURSDAY NIGHT INTO FRIDAY AND SATURDAY NIGHT INTO SUNDAY. THESE SYSTEMS WILL BRING PERIODS OF MODERATE TO HEAVY PRECIPITATION AND BREEZY AND GUSTY SOUTHERLY WINDS AT TIMES. PRECIPITATION HAS BEGUN THIS MORNING ALONG WITH A COUPLE ISOLATED THUNDERSTORMS NEAR SACRAMENTO AND STOCKTON. PRECIPITABLE WATER VALUES OVER THE AREA ARE ALMOST AN INCH WHICH IS OVER 200 PERCENT OF NORMAL FOR THIS TIME OF YEAR. PRECIPITATION AMOUNTS TODAY ARE EXPECTED TO BE AROUND HALF AN INCH TO AN INCH IN THE SACRAMENTO VALLEY WITH THE HIGHEST AMOUNTS IN THE NORTH AND AROUND A HALF AN INCH IN THE NORTHERN SAN JOAQUIN VALLEY AND AROUND ONE TO TWO INCHES IN THE HIGHER ELEVATIONS. SNOW LEVELS WILL BE AROUND 5000 TO 6000 FT. THE MAIN IMPACTS WITH THIS FIRST SYSTEM WILL BE RELATED TO BRIEF LOCALLY HEAVY DOWNPOURS WHICH MAY RESULT IN NUISANCE TYPE FLOODING AS STORM DRAINS BECOME CLOGGED WITH LEAVES...AND SOME ACCUMULATING SNOW IN LASSEN NATIONAL PARK AND NEAR THE PASS LEVELS IN THE NORTHERN SIERRA (WINTER WEATHER ADVISORY CONTINUES ABOVE 6000 FT). SOUTHERLY WINDS WILL INCREASE AND BECOME GUSTY THIS MORNING AND EARLY AFTERNOON AHEAD OF THE FRONT...WITH THE STRONGEST WINDS MAINLY AROUND INTERSTATE 80 CORRIDOR AND SOUTH (WIND ADVISORY CONTINUES). PRECIPITATION WILL TAPER OFF BY THIS EVENING BEHIND THE FRONT AND SOME AREAS MAY EVEN SEE A BREAK IN THE PRECIPITATION TONIGHT INTO EARLY THURSDAY...ESPECIALLY IN THE VALLEY. ANOTHER WAVE MOVES IN LATE THURSDAY INTO FRIDAY AND THE NEXT ONE LATE SATURDAY INTO SUNDAY SO PROBABLY WILL NOT SEE MUCH OF A BREAK FRIDAY INTO THE WEEKEND. THESE WAVES WILL BRING SIGNIFICANT PRECIPITATION WHICH WILL INCREASE FLOODING CONCERNS THURSDAY INTO THE WEEK (FLOOD WATCH IN EFFECT). PERIODS OF STRONG AND GUSTY WINDS ARE ALSO EXPECTED WITH THESE STORMS. SNOW LEVELS WILL VARY BUT ARE EXPECTED TO RISE TO AROUND 6000 TO 7000 FT BY FRIDAY AND 7000 TO 8000 FT SATURDAY NIGHT AND THE FALL TO 5000 TO 6000 FT ON SUNDAY. PRECIPITABLE WATER VALUES INCREASE TO AROUND AN INCH AND A HALF BY SATURDAY NIGHT. THE PROLONGED DEEP MOISTURE TAP ALONG WITH STRONG OROGRAPHIC ENHANCEMENT WILL LIKELY RESULT IN SOME VERY IMPRESSIVE PRECIP TOTALS BY THE END OF THE WEEKEND. FOR SEVERAL DAYS MODELS HAVE BEEN CONSISTENT IN POINTING TOWARD VERY HEAVY QPF ACROSS MUCH OF THE INTERIOR OF NORCAL LENDING CONFIDENCE TO THE FORECAST. IT/S STILL LOOKING LIKE THE HEAVIEST QPF TOTALS THROUGH SUNDAY WILL BE FOCUSED OVER SHASTA COUNTY (A LARGE AREA OF 12-18 INCHES OR MORE POSSIBLE) AND EASTERN BUTTE/WESTERN PLUMAS COUNTIES (LARGE AREA OF 15-20 INCHES OR MORE POSSIBLE). VALLEY TOTALS ARE EXPECTED TO BE ABOUT 4 TO 8 INCHES IN THE SACRAMENTO VALLEY WITH LOCALLY HIGHER AMOUNTS POSSIBLE ESPECIALLY AROUND REDDING AND 2 TO 4 IN THE NORTHERN SAN JOAQUIN VALLEY. THE GFS HAS BEEN CONSISTENTLY INDICATING AN AREA OF HEAVY QPF IN THE VALLEY CENTERED ALONG I-80 WITH 6-8 INCHES THROUGH SUNDAY (LIKELY ASSOCIATED WITH AN AREA OF ENHANCED CONVERGENCE). SEVERAL FEET OF SNOW ARE POSSIBLE ABOVE 7000 FT THROUGH THE WEEKEND. WIDESPREAD SIGNIFICANT IMPACTS ARE LIKELY ACROSS THE REGION ASSOCIATED WITH THIS SERIES OF STORMS FROM HEAVY PRECIP AND STRONG WINDS. BE PREPARED AND STAY TUNED FOR THE LASTEST FORECASTS! && .EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY) LAST IN SERIES OF MAJOR WAVES TO PIVOT OUT OF GULF OF ALASKA LOW WILL MOVE ONTO THE WEST COAST SUNDAY MORNING. THIS LOOKS TO BE ANOTHER POWERFUL STORM WITH HEAVY PRECIPITATION AND STRONG WINDS. SURFACE GRADIENTS FROM SACRAMENTO TO MEDFORD FORECAST TO TOP 10 MB WITH GFS 850 MB WINDS SHOWING WINDSPEEDS OVER 50 KNOTS. LARGE QPFS ARE INDICATED AS WELL WITH THIS FRONTAL SYSTEM. CURRENT TIMING PUTS THE MAIN FRONT INTO THE SIERRA BY AFTERNOON. SNOW LEVELS WILL START OUT FAIRLY HIGH IN WAA AHEAD OF THE FRONT THEN DROP IN THE AFTERNOON AS COLD AIR FILTERS IN BEHIND THE FRONT. WILL LIKELY PICK UP SOME SNOW AT THE PASS LEVELS IN THE AFTERNOON BUT BY THEN...PRECIP SHOULD BE WINDING DOWN AS WELL AS THE WINDS AS GRADIENTS RELAX. EXTENDED MODELS ARE CONSISTENT IN BUILDING A RIDGE OVER THE WEST COAST ON MONDAY. GFS SHOWS DRY CONDITIONS OVER THE CWA MONDAY WITH ECMWF AND GEM MODELS SHOWING A DIRTIER RIDGE WITH SOME PRECIP POSSIBILITIES ACROSS THE NORTHERN ZONES. THE UPPER RIDGE BEGINS TO SHIFT EASTWARD ON TUESDAY WITH ALL MODELS STARTING TO SLIP A THREAT OF PRECIP OVER THE NORTHWEST CORNER OF THE STATE. MODELS REMAIN IN SURPRISINGLY GOOD AGREEMENT GOING INTO THE MIDDLE OF NEXT WEEK WITH WHAT APPEARS TO BE ANOTHER PACIFIC FRONTAL SYSTEM MOVING ONTO THE NORTH COAST NEXT WEDNESDAY. && .AVIATION... STRONG PACIFIC FRONT WILL BE RAPIDLY MOVING ACROSS INTERIOR NORCAL THRU EARLY AFTERNOON. VFR CONDITIONS WILL RAPIDLY DETERIORATE TO MVFR CIGS AND VSYBS IN RN/+RN WITH LOCAL IFR CIGS/VSBYS BY LATE MORNING. LOCALLY GUSTY SLY WINDS TO 35 KTS POSSIBLE WITH FROPA AND ISOLD TSRA. BAND OF SLY TO SWLY 50+ KT WINDS ABOVE 2 KFT UNTIL AROUND 00Z. IMPROVING CONDITIONS AFTER 00Z MAINLY MVFR CIGS AND VSBYS WITH SLY WINDS DECREASING AFTER 00Z. OVR MTNS...WIDESPREAD IFR WITH TRRN OBSCD CONDITIONS IN PRECIP AND 55 KTS WINDS OVER RIDGES. && .STO WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON BURNEY BASIN / EASTERN SHASTA COUNTY...CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY... SHASTA LAKE AREA / NORTHERN SHASTA COUNTY...SOUTHERN SACRAMENTO VALLEY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 6000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. &&
Hazardous weather outlook, Nov 28, 5:25 AM PST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 525 AM PST WED NOV 28 2012 CAZ013>019-063-064-066>069-291500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 525 AM PST WED NOV 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A FAST MOVING WEATHER SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA TODAY BRINGING A SHORT PERIOD OF MODERATE TO LOCALLY HEAVY PRECIPITATION. STRONG GUSTY WINDS WILL ACCOMPANY THE SYSTEM AS IT MOVES THROUGH. ACCUMULATING SNOWFALL IS LIKELY AT THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA NEVADA. * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY PERIODS OF WET AND WINDY WEATHER ARE EXPECTED THURSDAY THROUGH THE WEEKEND AS A SERIES OF AT LEAST THREE STORM SYSTEMS TAKES AIM AT THE AREA. * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:17 PM PST | Wind Advisory | STO | 4 days |
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.